Alert archive / Iowa / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Quad Cities, IA

May 3, 20129 counties in Illinois; 10 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood watch at May 3, 2012, 11:59 PM CDT for 9 counties in Illinois; 10 counties in Iowa; Clark County, Scotland County, Missouri. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 3, 2012, 11:59 PM CDT (04:59 UTC)
Expired
May 4, 2012, 9:00 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Flood severity
None
All 21 counties

Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WGUS63 KDVN 040459
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 PM CDT THU MAY 3 2012

...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS PORTIONS OF
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH EARLY FRIDAY
MORNING...

.SLOW MOVING THUNDERSTORMS ARE ANTICIPATED TO SPREAD ACROSS
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. ABUNDANT LOW LEVEL
MOISTURE FOR THIS TIME OF YEAR COMBINED WITH THE SLOW STORM
MOVEMENT AND THE CHANCE OF TRAINING ECHOES WILL CREATE AN
INCREASED THREAT FOR FLASH FLOODING ACROSS SOUTH CENTRAL IOWA. 

IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-041300-
/O.NEW.KDVN.FF.A.0001.120504T0500Z-120504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1159 PM CDT THU MAY 3 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND 
  NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  ILLINOIS...BUREAU...HANCOCK...HENDERSON...HENRY IL... 
  MCDONOUGH...MERCER...PUTNAM...ROCK ISLAND AND WARREN. IN 
  IOWA...DES MOINES...HENRY IA...JEFFERSON...KEOKUK...LEE... 
  LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN 
  NORTHEAST MISSOURI...CLARK AND SCOTLAND. 

* UNTIL 9 AM CDT FRIDAY

* SLOW MOVING THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS
  ARE EXPECTED ACROSS THE WATCH AREA OVERNIGHT TONIGHT AND EARLY
  FRIDAY MORNING. THESE STORMS COULD PRODUCE 1 TO 2 INCH PER HOUR
  RAINFALL RATES...AND PERSIST ACROSS AN AREA FOR A LONG DURATION.
  HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE
  WATCH AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$
2 follow-up statements
326 
WGUS63 KDVN 040837
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CDT FRI MAY 4 2012

...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS SOUTHEAST IOWA...
WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI EARLY THIS MORNING...

.THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI WILL GRADUALLY DIMINISH THIS MORNING.
ABUNDANT LOW LEVEL MOISTURE FOR THIS TIME OF YEAR COMBINED WITH
THE SLOW STORM MOVEMENT AND TRAINING ECHOES MAY CAUSE ADDITIONAL
FLASH FLOODING INTO THE MORNING HOURS BEFORE THE STORMS WEAKEN.

IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-041400-
/O.CON.KDVN.FF.A.0001.000000T0000Z-120504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
337 AM CDT FRI MAY 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING 
  THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...HANCOCK... 
  HENDERSON...HENRY IL...MCDONOUGH...MERCER...PUTNAM...ROCK 
  ISLAND AND WARREN. IN IOWA...DES MOINES...HENRY IA... 
  JEFFERSON...KEOKUK...LEE...LOUISA...MUSCATINE...SCOTT...VAN 
  BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND 
  SCOTLAND. 

* UNTIL 9 AM CDT THIS MORNING

* SLOW MOVING THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS
  ARE EXPECTED ACROSS THE WATCH AREA INTO THIS MORNING. THESE
  STORMS COULD PRODUCE 1 TO 2 INCH PER HOUR RAINFALL RATES...AND
  PERSIST ACROSS AN AREA FOR A LONG DURATION. HEAVY RAINFALL EARLY
  THIS MORNING COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

HAASE
328 
WGUS63 KDVN 041402
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 AM CDT FRI MAY 4 2012

...FLASH FLOOD WATCH HAS EXPIRED...


IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-041515-
/O.EXP.KDVN.FF.A.0001.000000T0000Z-120504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
902 AM CDT FRI MAY 4 2012

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND
NORTHEAST MISSOURI HAS EXPIRED.

THE THREAT FOR HEAVY RAIN HAS CURRENTLY ENDED ACROSS THE AREA.
HOWEVER...CONDITIONS REMAIN FAVORABLE FOR MORE HEAVY RAIN LATER
TODAY AND TONIGHT. THUS A NEW FLASH FLOOD WATCH MAY BE NEEDED THIS
AFTERNOON.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at May 3, 6:29 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 3, 6:29 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT THU MAY 3 2012

.AVIATION...
CONVECTIVE INITIATION IS GETTING OFF TO A RELATIVELY WEAK START
WITH A FEW STORMS GETTING GOING GENERALLY ALONG A LINE FROM
KIRKSVILLE MO...THROUGH MACOMB IL...NORTHEAST INTO THE CHICAGO
AREA. EXPECT THAT CONVECTION WILL CONTINUE TO EXPAND IN AREAL
COVERAGE AND INTENSITY...AND SEEM MOST LIKELY TO AFFECT KBRL IN
THE NEXT SEVERAL HOURS...AND HAVE INCLUDED VCTS AND CB INDICATIONS
FOR NOW...BUT WILL LIKELY NEED TO AMEND FOR MORE SPECIFIC
THUNDERSTORM ACTIVITY THROUGH 06Z TONIGHT. KMLI IS ALSO AT RISK
FOR THUNDER THIS EVENING...BUT HAVE KEPT THINGS MORE LOW KEY FOR
NOW. REMAINDER OF TAF SITES MAY SEE SOME CONVECTION LATER THIS
EVENING AS THE CONVECTION CURRENTLY ONGOING OVER NORTHWEST IOWA
MOVES THIS DIRECTION BUT DUE TO LOW CONFIDENCE IN TIMING AND
PLACEMENT HAVE KEPT THINGS TO A GENERIC VCTS FOR NOW. THUNDERSTORM
ACTIVITY EXPECTED TO SLIP SOUTH OF THE TERMINALS BY 09Z
TONIGHT...AND HAVE THE REMAINDER OF THE NIGHT VFR AND QUIET. NEW
DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY TOMORROW
AFTERNOON AND EVENING...BUT TIMING AND LOCATION IS STILL
UNDETERMINED AS IT DEPENDS ON TONIGHTS CONVECTION.  ..LE..

&&

.PREV DISCUSSION... /ISSUED 319 PM CST THU MAY 3 2012/

SYNOPSIS...
12Z UA ANALYSIS HAS A LLJ RUNNING FROM THE SOUTHERN PLAINS INTO THE
GREAT LAKES WITH A WEAK TROF FROM WISCONSIN INTO ILLINOIS. 850MB DEW
POINTS WERE IN THE MID TEENS FROM THE SOUTHERN GREAT LAKES INTO
KANSAS. SATELLITE TRENDS THROUGH MID AFTERNOON SHOWS THE CI/CS
SHIELD RAPIDLY THINNING ACROSS THE AREA WITH DIURNAL CU DEVELOPING
WHERE THE STRONGEST HEATING IS OCCURRING.

18Z SFC ANALYSIS HAS THE OUTFLOW BOUNDARY FROM THE MISSOURI MCS
SLOWLY MOVING NORTH ACROSS NORTHERN MISSOURI AS A WARM FRONT. TWO
WEAK BUT SUBTLE BOUNDARIES WERE MOVING EAST ACROSS ILLINOIS THAT
WHERE PARTIALLY ASSOCIATED WITH OUTFLOW FROM THE NOCTURNAL MCS. A
WEAK LOW WAS NEAR KLSE WITH A FRONT SOUTHWEST INTO NORTHWEST IOWA
BEFORE DROPPING SOUTH THROUGH NEBRASKA. DEW POINTS WERE GENERALLY IN
THE 60S ACROSS THE MIDWEST WITH A TONGUE OF 70S MOVING NORTH INTO
SOUTHEAST KANSAS.

SHORT TERM...TONIGHT AND FRIDAY
THE QUESTION IS HOW WILL CONVECTION EVOLVE LATE THIS AFTERNOON AND
TONIGHT.

LATEST TRENDS INDICATE A RESPECTABLE CAP IS STILL IN PLACE ACROSS
MUCH OF THE CWFA EVIDENT BY THE LACK OF CU DEVELOPMENT. HOWEVER...
CU DEVELOP IS OCCURRING FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA
AND NORTHERN MISSOURI WHERE THE STRONGEST WAA IS OCCURRING. IF THE
OVERALL CAP ACROSS KANSAS/MISSOURI CAN MOVE A LITTLE FURTHER
NORTH...THE MCS THAT DEVELOPS TONIGHT WOULD MOVE RIGHT ACROSS THE
CWFA. GIVEN THE AMOUNT OF POTENTIAL ENERGY IN THE ATMOSPHERE...
SEVERE STORMS WILL BE POSSIBLE BEFORE THE INDIVIDUAL STORMS EVOLVE
INTO THE HEAVY RAIN MCS LATER THIS EVENING.

TRENDS FROM THE RAP MODEL USING THE MCS...HEAVY RAIN...AND LIFT
TOOLS ARE SUGGESTING CONVECTION DEVELOPING FROM NORTHEAST ILLINOIS
INTO THE SOUTHERN CWFA AND THEN WEST ACROSS SOUTHERN IOWA OR ALONG
THE IA/MO BORDER. IF CORRECT...THE SOUTHERN HALF OR SO OF THE CWFA
WOULD HAVE THE BEST CHANCE OF SEEING STORMS TONIGHT. PWATS ON THE
12Z DVN SOUNDING WERE 218 PERCENT OF NORMAL AND THE RAP TRENDS TAKE
PWATS ACROSS THE SOUTHERN CWFA TO ALMOST 2 INCHES OVERNIGHT. THUS
THE THREAT OF HEAVY RAIN IS VERY REAL. FLASH FLOOD GUIDANCE ACROSS
THE SOUTHERN HALF IS ROUGHLY 2 INCHES IN ONE HOUR.

CORFIDI VECTORS INDICATE STORMS SHOULD MOVE AT A RESPECTABLE PACE
EARLY ON BUT THE FORWARD PROPAGATING VECTORS INDICATE STORM MOVEMENT
WILL SLOW OVERNIGHT.

A FLASH FLOOD WATCH FOR ROUGHLY THE SOUTHERN HALF OF THE CWFA WAS
CONSIDERED. HOWEVER...THE BACKWARD PROPAGATING VECTORS REALLY DO NOT
BECOME PERPENDICULAR OR OPPOSITE OF THE FORWARD VECTORS OVERNIGHT
SUGGESTING THERE MAY NOT BE MUCH IN THE WAY OF TRAINING. DEPENDING
UPON HOW STORMS EVOLVE THIS EVENING...HEADLINES FOR A FLASH FLOOD
WATCH MAY NEED TO BE REVISITED.

THE NORTHERN PART OF THE CWFA MAY NOT SEE MUCH IN THE WAY OF
CONVECTION UNTIL LATER THIS EVENING. THE CURRENT STORMS THAT ARE
DEVELOPING ALONG THE SOUTHWARD MOVING BOUNDARY SHOULD GENERALLY KEEP
MOVING EAST THROUGH SUNSET.

ASSUMING THE MCS DEVELOPS AND MOVES ACROSS THE SOUTHERN CWFA
TONIGHT...A DECAYING MCS WILL BE OVER THE CWFA DURING THE MORNING
HOURS. THE CS/CI SHIELD FROM THE MCS WILL SLOWLY DECAY DURING THE
DAY AND BOUNDARIES LEFT OVER FROM THE MCS WILL PROVIDE THE FOCUS FOR
NEW DEVELOPMENT DURING THE AFTERNOON HOURS.    ..08..

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY
THE VERY ACTIVE AND WET PATTERN SHOULD CONTINUE WITH HIGH CONFIDENCE
THROUGH EARLY MONDAY MORNING...BEFORE A MUCH COOLER REGIME TAKES
AFFECT ON ON THE REGION...WITH AN UPPER LOW DOMINATING THE
MIDWESTERN WEATHER.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE SURFACE FRONT SHOULD STALL
NEAR OUR WESTERN BORDER...MORE OR LESS BECOMING A BACKDOOR FRONTAL
BOUNDARY. TEMPERATURES MAY BE MUCH COOLER THAN FORECAST...BUT FOR
NOW THERE IS STRONG MODEL GUIDANCE SUGGESTING UPPER 60S NORTHEAST TO
AROUND 80 SOUTHWEST FOR SATURDAY AND SUNDAY. CLOUDS AND RAIN WILL
DETERMINE JUST HOW SHARP OF A CONTRAST WE SEE. WHILE LOW LEVELS WILL
BECOME LESS HIGH DEWPOINT PRONE...ATMOSPHERIC PWAT VALUES CONTINUE
TO RUN NEAR 200% OR HIGHER MUCH OF THE PERIOD THROUGH SUNDAY NIGHT.
ROUNDS OF RAIN AND THUNDERSTORMS ARE LIKELY WITH THE HIGHEST THREAT
AT NIGHT AND EARLY MORNINGS FRIDAY NIGHT...SATURDAY NIGHT AND SUNDAY
NIGHT. SYNOPTICALLY..SUNDAY AFTERNOON THROUGH SUNDAY NIGHT OFFER THE
MOST PREDICTABLY HIGH HEAVY RAIN THREAT...BUT ELEVATED STORMS MAY
CONTINUE TO TRAIN AT TIMES NOCTURNALLY LEADING TO NARROW EXCESSIVE
RAINFALLS FRIDAY AND SATURDAY NIGHTS. TIME WILL TELL...BUT OUR
CENTRAL AND WESTERN AREAS SEEM MOST AT RISK FOR THESE RAINS.

MONDAY LATE MORNING THROUGH THURSDAY APPEARS COOL...AND MAY SEE SOME
SPOTTY DIURNAL SHOWERS UNDER THE UPPER LOW. HOWEVER...WITH LOW PWAT
VALUES AND LITTLE CONVERGENCE...RAINFALL AMOUNT SHOULD BE
NEGLIGIBLE. WHILE COOLER THAN NOW...WE ARE TALKING ABOUT HIGHS IN
THE 60S AND LOWS IN THE 40S...WHICH IS AT LEAST SENSIBLY PLEASANT
WEATHER...AND A WELCOME RELIEF FROM THE RECENT HUMIDITY AND RAINS.
ERVIN

HYDROLOGY...
THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS
MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN
OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS.

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH
SEVERAL CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN ON
FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST OF
THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY FRONT
THIS WET WEATHER PATTERN.

THE NEXT ROUND OF POTENTIALLY HEAVY RAIN WILL OCCUR TONIGHT INTO
EARLY FRIDAY MORNING. DEPENDING UPON RAINFALL AMOUNTS AND WHERE IT
FALLS...THERE IS A REASONABLY GOOD CHANCE OF MINOR FLOODING ON SOME
AREA RIVERS. SUBSEQUENT RAIN EVENTS STARTING FRIDAY NIGHT WILL
BECOME MORE IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE
SIGNIFICANT RISES DEVELOPING ON AREA RIVERS.  THE LOCATION FOR
HEAVIEST RAINFALL WHEN KNOWN...WILL LIKELY BE PLACED INTO A FLOOD
WATCH.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

LE
Hazardous weather outlook, May 3, 4:27 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 AM CDT THU MAY 3 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
427 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ONE OR MORE EPISODES OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
WIDESPREAD TOTAL HEAVY RAINFALL AMOUNTS OF 1 TO LOCALLY OVER 2 INCHES
ARE LIKELY THAT MAY RESULT IN SIGNIFICANT WATER ISSUES AND EVENTUAL
RIVER FLOODING. THE STRONGEST STORMS MAY REACH SEVERE LEVELS WITH
STRAIGHT LINE WINDS OF 60 TO 70 MPH THE PRIMARY THREAT AND LARGE HAIL
THE SIZE OF QUARTERS THE SECONDARY THREAT.

THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT
RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY
DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM
PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THE ENTIRE AREA.
THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

SATURDAY THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL
BE POSSIBLE SATURDAY AND SUNDAY...ESPECIALLY WEST OF THE
MISSISSIPPI RIVER.

THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE
THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL FRIDAY THROUGH SUNDAY.
THE EXTENDED PERIOD OF RAIN AND POSSIBLE HEAVY RAINFALL MAY LEAD
TO RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

NICHOLS/SHEETS

In the hours before

Local storm report, May 3, 10:23 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     WALCOTT                 41.59N 90.78W
05/03/2012  E70 MPH          SCOTT              IA   NWS EMPLOYEE

            60 TO 70 MPH WIND GUSTS. RETIRED NWS EMPLOYEE.

&&
Local storm report, May 3, 10:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLASH FLOOD      3 ENE MUSCATINE         41.44N 91.03W
05/03/2012                   MUSCATINE          IA   TRAINED SPOTTER

            STREET FLOODING ON MULTIPLE STREETS IN MUSCATINE. MU79.

&&
Local storm report, May 3, 10:29 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FLASH FLOOD      1 ESE WASHINGTON        41.30N 91.68W
05/03/2012                   WASHINGTON         IA   TRAINED SPOTTER

            3.13 INCHES IN THE PAST 2 HOURS WITH STREET FLOODING IN
            WASHINGTON.

&&
Local storm report, May 3, 10:30 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
05/03/2012  M3.13 INCH       WASHINGTON         IA   TRAINED SPOTTER

            2 HOUR RAINFALL.

&&
Local storm report, May 3, 11:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     FLASH FLOOD      3 NE MUSCATINE          41.45N 91.03W
05/03/2012                   MUSCATINE          IA   TRAINED SPOTTER

            2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
            ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
            WATER EVERYWHERE. LO32.

&&
Local storm report, May 3, 11:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     1 W CAMBRIDGE           41.30N 90.20W
05/03/2012  E50 MPH          HENRY              IL   TRAINED SPOTTER

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:29 PM CDTTornado WarningDVNMercer17 min
May 3, 10:20 PM CDTFlash Flood WarningDVNRock Island6 hr
May 3, 10:44 PM CDTFlash Flood WarningDVNHenry, Mercer, Rock Island6 hr
May 3, 11:13 PM CDTSevere Thunderstorm WarningDVNBureau, Henry49 min
May 4, 12:26 AM CDTFlash Flood WarningDVNBureau, Putnam6 hr
May 4, 2:26 AM CDTSpecial Weather StatementDVNHancock, Henderson, McDonough, Warren49 min
May 4, 3:07 AM CDTSevere Thunderstorm WarningDVNHancock, Henderson38 min
May 4, 4:04 AM CDTAreal Flood WarningDVNMercer, Rock Island9 hr
May 4, 3:31 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more11 hr
May 3, 7:31 PM CDTSpecial Weather StatementDVNBenton29 min
May 3, 8:23 PM CDTSpecial Weather StatementDVNLouisa, Washington52 min
May 3, 8:23 PM CDTSevere Thunderstorm WarningDVNBenton15 min
May 3, 8:27 PM CDTTornado WarningDVNHenry, Jefferson, Louisa, Washington33 min
May 3, 8:40 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Linn35 min
May 3, 8:58 PM CDTTornado WarningDVNHenry, Louisa, Muscatine, Washington32 min
May 3, 9:14 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott31 min
May 3, 9:46 PM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott43 min
May 3, 9:58 PM CDTFlash Flood WarningDVNKeokuk, Louisa, Washington6 hr
May 3, 10:22 PM CDTSevere Thunderstorm WarningDVNClinton, Scott38 min
May 4, 12:06 AM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine24 min
May 4, 1:10 AM CDTFlash Flood WarningDVNHenry, Jefferson6 hr
May 4, 2:40 AM CDTFlash Flood WarningDVNLee, Van Buren6 hr
May 4, 6:26 AM CDTSevere Thunderstorm WarningDVNKeokuk49 min
May 4, 6:34 AM CDTFlash Flood WarningDVNKeokuk4 hr
May 4, 11:59 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee71 hr
May 4, 8:21 AM CDTRiver Flood WarningDVNClark48 hr
May 4, 8:50 AM CDTAreal Flood WarningDVNClark6 hr

Nearby

Flash Flood Watches in Iowa, 2012Flash Flood Watches in Illinois, 2012Flash Flood Watches in Missouri, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.